Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 313, NWS Jackson, MS

August 9, 2014Hinds County, Madison County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Aug 9, 2014, 1:33 PM CDT for Hinds County, Madison County, Mississippi. It was in force for 46 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 9, 2014, 1:33 PM CDT (18:33 UTC)
Expired
Aug 9, 2014, 2:19 PM CDT
In force
46 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Hinds County, MS, Madison County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 47 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 9, 1:35 PM CDTTSTM WND DMG10 W Canton, MSTREE DOWNED ON MT ELAM RD
Aug 9, 1:45 PM CDTTSTM WND DMGClinton, MSSTRONG WINDS SNAPPED OFF THE TOP OF A TREE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 6.6 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2014-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2137 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2014-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2137 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
821 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

760 
WUUS54 KJAN 091833
SVRJAN
MSC049-089-091930-
/O.NEW.KJAN.SV.W.0313.140809T1833Z-140809T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
133 PM CDT SAT AUG 9 2014

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL HINDS COUNTY IN CENTRAL MISSISSIPPI...
  SOUTHWESTERN MADISON COUNTY IN CENTRAL MISSISSIPPI...

* UNTIL 230 PM CDT

* AT 133 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM MYRLEVILLE TO FLORA TO BOLTON...AND MOVING EAST AT
  15 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  FLORA AROUND 140 PM CDT.
  BOLTON AROUND 145 PM CDT.
  POCAHONTAS AROUND 155 PM CDT.
  ANNANDALE AND CLINTON AROUND 215 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3253 9050 3258 9044 3258 9040 3261 9036
      3261 9034 3266 9028 3262 9014 3258 9012
      3241 9021 3226 9037 3242 9061 3244 9059
      3248 9060
TIME...MOT...LOC 1833Z 282DEG 12KT 3266 9030 3251 9036
          3238 9049

HAIL...0.75IN
WIND...60MPH

$$

JA
1 follow-up statement
713 
WWUS54 KJAN 091919
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
219 PM CDT SAT AUG 9 2014

MSC049-089-091928-
/O.CAN.KJAN.SV.W.0313.000000T0000Z-140809T1930Z/
MADISON MS-HINDS MS-
219 PM CDT SAT AUG 9 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL HINDS AND
SOUTHWESTERN MADISON COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.

LAT...LON 3253 9050 3258 9044 3258 9040 3261 9036
      3261 9034 3266 9028 3262 9014 3258 9012
      3241 9021 3226 9037 3242 9061 3244 9059
      3248 9060
TIME...MOT...LOC 1918Z 282DEG 12KT 3263 9013 3248 9019
          3235 9032

$$

MRM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 10:31 AM CDT, 3 hours 2 minutes earlier.

Area forecast discussion, Aug 9, 10:31 AM CDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1031 AM CDT SAT AUG 9 2014

.UPDATE...VISIBLE IMAGERY INDICATING A CHAOTIC SKY OVER N MS THIS
MORNING IN ADVANCE OF CONVECTION OVER AR/W TN. WHILE WET MICROBURST
CHECKLIST IS ONLY INDICATING A RISK FOR THIS AFTERNOON...LOCAL WRF
AND TO SOME EXTENT THE HRRR IS INDICATING SOME MICROBURST POTENTIAL.
UPPED POPS TO LIKELY CATEGORY FOR EXPECTED INCREASED CCOVERAGE DUE TO
ABUNDANT BOUNDARY INTERACTION. ALSO...INTRODUCED A LIMITED CONFIDENCE
OF SEVERE IN THE HWO FOR THE WESTERN TWO THIRDS OF THE AREA./26/

&&

.AVIATION...VFR CONDITIONS PREVAIL THIS MORNING WITH TSRA COMPLEX
DEVELOPING NOW OVER CNTRL AR. SCT/NUM TSRA SHOULD DEVELOP SOUTHEAST
LATE MORNING THROUGH THE AFTERNOON WITH PERIODIC MVFR AND BRIEF IFR
POSSIBLE IF SITE IS DIRECTLY IMPACTED. VCTS TAF WORDING WORKS FOR NOW
AND WILL AMEND AS NEEDED WHEN CONFIDENCE IN DIRECT IMPACT INCREASES.
WINDS WILL BE W TO WNW GENERALLY LESS THEN 10 KT. WINDS COULD MORE
GUSTY /UP TO 30-40 KT/ IF INVOF STRONGER TSRA. /ALLEN/

&&

.PREV DISCUSSION... /ISSUED 502 AM CDT SAT AUG 9 2014/

DISCUSSION...

ON THE SYNOPTIC SCALE THIS WEEKEND...THE ARKLAMISS WILL BE NEAR THE
INTERFACE OF ACTIVE WESTERLIES TO THE NORTH AND A HOT SUBTROPICAL
RIDGE CENTERED TO THE WEST. THIS WILL TRANSLATE TO HOT AND HUMID
SENSIBLE WEATHER WITH GREATER CHANCES FOR MAINLY DIURNAL SHOWER/TSTM
ACTIVITY AS THE PATTERN BEGINS TO AMPLIFY AND ALLOWS A FRONTAL
BOUNDARY TO HAVE MORE INFLUENCE. WITH THAT SAID...FORECAST
CONFIDENCE IS LOWER THAN USUAL TODAY REGARDING CONVECTIVE EVOLUTION
AND POSSIBLE MITIGATING EFFECTS ON HEAT STRESS.

CONVECTIVE CLOUD DEBRIS OVER AR IS CIRCULATING AROUND THE RIDGE
CENTER AND COULD HELP TO PROVIDE SOME DIFFERENTIAL HEATING LATER
THIS MORNING FOR CONVECTIVE INITIATION. WRF/HRRR GUIDANCE ARE IN
CONSIDERABLE DISAGREEMENT OVER HOW THINGS WILL PLAY OUT...AND NONE
OF THE MODELS SEEM TO HAVE A GOOD HANDLE ON THE CURRENT SCENARIO.
BASED ON THE LATEST TRENDS...WILL PLAN TO FOLLOW THE IDEA OF
CONVECTION DEVELOPING EARLIER OVER THE UPPER DELTA REGION INTO NORTH
CENTRAL MS...WITH MULT-CELL STORM CLUSTERS/SEGMENTS INCREASING IN
COVERAGE THE AFTERNOON. UPPER LEVEL WINDS ARE LIGHT AND IT IS HARD
TO IMAGINE THE STORMS GETTING VERY ORGANIZED...BUT SHOULD BE ENOUGH
LOW-MID LEVEL FLOW AND OUTFLOW DEVELOPMENT TO ALLOW STORMS TO
PROGRESS SOUTHWARD AS WE GO THROUGH THE AFTERNOON. MOREOVER...LOW
LEVEL FLOW/THETA-E ADVECTION MAY ALLOW STORMS TO BACK-BUILD MORE
THAN FORECAST. THIS COULD SLOW THE OVERALL SYSTEM SPEED AND INCREASE
THE HEAVY RAIN POTENTIAL. IN ANY CASE...STEEP LOW-MID LEVEL LAPSE
RATES WITH VERTICAL TOTALS ~27 WILL SUPPORT A FEW STRONG TO SEVERE
STORMS ESPECIALLY WHERE THE CONVECTION IS MORE DELAYED.

EVEN WITH EARLIER CONVECTIVE DEVELOPMENT TODAY...THE FORECAST
TEMP/DEWPOINT COMBINATIONS YIELD HEAT INDICES NEAR 100-102 DEG F AT
MOST PLACES. WHILE THIS IS A LITTLE LOW FOR MENTION IN THE HAZARD
PRODUCTS...WE EXPECT GREATER HEAT STRESS TO RETURN SUNDAY SO WOULD
RATHER KEEP CONTINUITY AND LEAVE IT GOING FOR TODAY. EXPECT
CONVECTION TO DIMINISH THIS EVENING AS THE SUBTROPICAL RIDGE REMAINS
THE PRIMARY SYNOPTIC SCALE INFLUENCE FOR THE ARKLAMISS. ANOTHER
ROUND OF STORMS IS EXPECTED SUNDAY...BUT THERE HAS BEEN A TREND IN
THE GUIDANCE FOR THIS ACTIVITY TO BE MORE FOCUSED OVER SOUTHERN
PORTIONS OF THE AREA. SIMILAR THERMODYNAMIC PARAMETERS TO SATURDAY
WILL SUPPORT A FEW STRONG TO SEVERE STORMS ONCE AGAIN.  /EC/

FOR THE MED RANGE/LONG TERM (MON-SAT)...THE FORECAST FOCUS WILL BE ON
THE ACTIVE CONVECTIVE PERIOD FOR MON/MON NGT AS THE REGION
UNDERGOES A PATTERN CHANGE. BY MID WEEK...LOOK FOR A MORE QUIET
REGIME WITH LOWER HUMIDITY BEFORE WARMER CONDITIONS RETURN BY NEXT
WEEKEND.

THE EVOLVING NW FLOW PATTERN FOR THE UPCOMING WEEK LOOKS TO BRING
SOLID PRECIP CHANCES TO THE AREA FOR MON INTO MON NGT. THIS WILL BE
AS DEEP MOISTURE POOLS IN ADVANCE OF A WEAK SFC FRONT AND AHEAD OF
AN AMPLIFYING LONG WAVE TROUGH THAT WILL SETUP ACROSS THE EASTERN
CONUS THIS WEEK. SPECIFICS ON STORM TIMING REMAINS A CHALLENGE AS
MODEL DIFFERENCES EXIST. THE NAM/EURO DEVELOP ACTIVITY EARLIER ON
MON AND CONTINUE SOME SORT OF PRECIP INTO THE NIGHT. THE GFS DELAYS
INITIATION UNTIL THE AFTERNOON WITH ACTIVITY LINGERING INTO MON NGT.
THE MAIN ISSUE WITH THE DIFFERENCE SCENARIOS IS THE IMPACT ON HIGH
TEMPS AND ULTIMATELY INSTABILITY. THE NAM/EURO HAVE MUCH LESS HOT
CONDITIONS WITH READINGS AROUND 90 FORECAST FOR HIGHS. THE GFS IS
THE HOTTER SOLUTION WITH 94-96. WITH SOME LINGERING EFFECTS OF THE
RIDGE IN PLACE...I WILL LEAN MORE TOWARD THE GFS. THIS WILL RESULT
IN A BETTER CHANCE FOR STRONG/SVR STORMS AS STRONGER SFC HEATING
WILL RESULT IN HIGHER INSTABILITY. EVEN AS SOME CONFIDENCE EXISTS IN
POTENTIAL FOR MON...WILL HOLD OFF ON ADDING GRAPHICS OR TEXT IN THE
HWO AS THERE REMAINS STILL ENOUGH UNCERTAINTY TO JUMP ON THIS FOR
DAY 3.

THE NW FLOW PATTERN WILL REALLY TAKE HOLD OF THE REGION BY TUE WITH
ALL MODELS SHOWING A WELL DEFINED MID LEVEL DRY PUSH MOVING SOUTH
INTO THE AREA. THIS WILL SERVE TO HELP THE WEAK SFC FRONT TO MAY
HEADWAY WELL INTO THE CWA ON TUE...THEN BRING SOME DRIER LOW LEVEL
AIR IN ITS WAKE. PRECIP ACTIVITY ON TUE WILL MAINLY BE CONFINED TO
THE SOUTH HALF AND MOST LIKELY EARLY IN THE DAY PERIOD. AS WE GO
INTO AND THROUGH MID/LATE WEEK...THE NW FLOW PATTERN WILL RELAX AND
RIDING LOOKS TO BUILD OVER THE LOWER MS RIVER VALLY INTO THE
WEEKEND. THIS SHOULD SUPPORT SOME NEAR NORMAL OR SLIGHTLY BELOW
NORMAL HIGHS FOR WED/THU ALONG WITH LESS HUMID READINGS. BY
FRI/SAT...A RETURN TO MORE NORMAL CONDITIONS ARE EXPECTED. /CME/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       93  74  94  74 /  63  34  48  32
MERIDIAN      94  73  93  73 /  70  39  44  29
VICKSBURG     93  74  93  73 /  65  27  49  24
HATTIESBURG   95  75  94  75 /  59  33  63  34
NATCHEZ       92  74  92  75 /  58  29  54  20
GREENVILLE    90  74  94  75 /  70  24  43  30
GREENWOOD     91  73  94  74 /  70  25  39  28

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Aug 9, 9:22 AM CDT, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
922 AM CDT SAT AUG 9 2014

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>027-034>037-
040>044-047>050-053>056-059>066-072>074-101430-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-WASHINGTON-HUMPHREYS-HOLMES-
ATTALA-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-WARREN-HINDS-
RANKIN-SCOTT-CLAIBORNE-COPIAH-SIMPSON-SMITH-JEFFERSON-ADAMS-
FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
922 AM CDT SAT AUG 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...SOUTH CENTRAL
MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS
RISK...LIMITED
TIMING...TODAY

EXCESSIVE HEAT
RISK...LIMITED
TIMING...TODAY

A FEW STRONG TO SEVERE STORMS COULD BE POSSIBLE LATE MORNING THROUGH
THE AFTERNOON HOURS FOR NORTHEAST LOUISIANA...WEST MISSISSIPPI...AND
PORTIONS OF CENTRAL MISSISSIPPI. WIND GUSTS OF 60 MPH AND SOME SMALL
HAIL COULD BE POSSIBLE WITH THIS ACTIVITY.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

ANOTHER AFTERNOON OF MAXIMUM HEAT INDEX VALUES BETWEEN 100 AND 105
DEGREES IS EXPECTED TODAY OUTSIDE OF SHOWER AND STORM ACTIVITY. THE
PEAK TIME FOR THIS WOULD BE FROM MIDDAY THROUGH THE AFTERNOON HOURS.
RESIDENTS ARE ADVISED TO STAY HYDRATED AND TAKE FREQUENT BREAKS IF
WORKING OUTSIDE IN THESE CONDITIONS.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

MAXIMUM HEAT INDEX VALUES ARE EXPECTED TO BE NEAR 105 DEGREES
FOR THE ENTIRE OUTLOOK AREA ON SUNDAY AND MONDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY.

MSZ028>033-038-039-045-046-051-052-057-058-101430-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WINSTON-NOXUBEE-
NESHOBA-KEMPER-NEWTON-LAUDERDALE-JASPER-CLARKE-
922 AM CDT SAT AUG 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL
MISSISSIPPI...AND NORTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

EXCESSIVE HEAT
RISK...LIMITED
TIMING...TODAY

ANOTHER AFTERNOON OF MAXIMUM HEAT INDEX VALUES BETWEEN 100 AND 105
DEGREES IS EXPECTED TODAY. THE PEAK TIME FOR THIS WOULD BE FROM
MIDDAY THROUGH THE AFTERNOON HOURS. RESIDENTS ARE ADVISED TO STAY
HYDRATED AND TAKE FREQUENT BREAKS IF WORKING OUTSIDE IN THESE
CONDITIONS.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

MAXIMUM HEAT INDEX VALUES ARE EXPECTED TO BE NEAR 105 DEGREES
FOR THE ENTIRE OUTLOOK AREA ON SUNDAY AND MONDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY.

ALLEN

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH
 OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*EXCESSIVE HEAT*
EXTREME...MAXIMUM HEAT INDEX GREATER THAN OR EQUAL TO 115
 DEGREES OR MAXIMUM HEAT INDEX GREATER THAN OR EQUAL TO 105
 DEGREES FOR 5 CONSECUTIVE DAYS.
HIGH...MAXIMUM HEAT INDEX 110 TO 114 DEGREES OR MAXIMUM HEAT
 INDEX GREATER THAN OR EQUAL TO 105 DEGREES FOR 4 CONSECUTIVE
 DAYS.
ELEVATED...MAXIMUM HEAT INDEX 105 TO 109 DEGREES OR MAXIMUM HEAT
 INDEX GREATER THAN OR EQUAL TO 100 DEGREES FOR 4 CONSECUTIVE
 DAYS.
LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES FOR ONE TO THREE
 DAYS.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Aug 9, 12:25 PM CDT, 1 hour 8 minutes before
MSZ052-091755-
LAUDERDALE MS-
1225 PM CDT SAT AUG 9 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1225 PM CDT SAT AUG 9 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER NELLIEBURG AT 1226 PM CDT...
MOVING EAST AT 5 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTHERN LAUDERDALE COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3246 8851 3223 8859 3228 8891 3249 8886
TIME...MOT...LOC 1726Z 290DEG 6KT 3237 8879

GRG
Special weather statement, Aug 9, 12:39 PM CDT, 54 minutes before
LAZ016-025-MSZ047-091810-
WARREN MS-TENSAS LA-MADISON LA-
1239 PM CDT SAT AUG 9 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1239 PM CDT SAT AUG 9 2014

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 3 MILES EAST OF
VICKSBURG WEST TO AFTON LOUISIANA AT 1239 PM CDT...MOVING SOUTH
AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN SOUTHERN WARREN COUNTY...AND SOUTHEASTERN MADISON AND
NORTHEASTERN TENSAS PARISHES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3235 9102 3245 9076 3230 9070 3221 9074
      3218 9079 3216 9078 3215 9081 3216 9085
      3214 9085 3210 9096 3209 9099 3212 9103
      3207 9109 3208 9114 3205 9116 3204 9122
      3228 9134
TIME...MOT...LOC 1739Z 338DEG 7KT 3233 9081 3227 9099
          3222 9120

JA
Special weather statement, Aug 9, 12:49 PM CDT, 44 minutes before
MSZ029>031-033-091850-
WEBSTER MS-OKTIBBEHA MS-LOWNDES MS-CLAY MS-
1249 PM CDT SAT AUG 9 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1249 PM CDT SAT AUG 9 2014

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 6 MILES NORTH OF PHEBA
TO CRAIG SPRINGS AT 1249 PM CDT...MOVING EAST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN SOUTHWESTERN CLAY...EXTREME SOUTHWESTERN LOWNDES...
OKTIBBEHA AND EAST CENTRAL WEBSTER COUNTIES SHOULD MONITOR THESE
STORMS CLOSELY.

LAT...LON 3329 8874 3328 8874 3329 8908 3356 8908
      3369 8910 3371 8877 3351 8865 3329 8865
TIME...MOT...LOC 1749Z 280DEG 12KT 3367 8897 3355 8890
          3331 8890

JA
Special weather statement, Aug 9, 1:06 PM CDT, 27 minutes before
MSZ038-039-091835-
WINSTON MS-NOXUBEE MS-
106 PM CDT SAT AUG 9 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
106 PM CDT SAT AUG 9 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTHEAST OF MILLCREEK AT 107
PM CDT...MOVING EAST AT 15 MPH.

PEOPLE IN NORTHWESTERN NOXUBEE AND NORTHEASTERN WINSTON COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3309 8900 3327 8901 3329 8882 3329 8866
      3308 8865
TIME...MOT...LOC 1807Z 268DEG 11KT 3318 8889

JA
Special weather statement, Aug 9, 1:15 PM CDT, 18 minutes before
MSZ044-045-091845-
NESHOBA MS-LEAKE MS-
115 PM CDT SAT AUG 9 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
115 PM CDT SAT AUG 9 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTH OF DOWDVILLE AT 116 PM
CDT...MOVING EAST AT 10 MPH.

PEOPLE IN EAST CENTRAL LEAKE AND WEST CENTRAL NESHOBA COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3278 8919 3266 8922 3268 8936 3278 8935
TIME...MOT...LOC 1816Z 277DEG 10KT 3274 8932

JA
Special weather statement, Aug 9, 1:25 PM CDT, 8 minutes before
MSZ042-043-047-048-091855-
WARREN MS-MADISON MS-HINDS MS-YAZOO MS-
125 PM CDT SAT AUG 9 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
125 PM CDT SAT AUG 9 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 3 MILES NORTH OF BROWNSVILLE AT 126 PM CDT...MOVING EAST AT
30 MPH.

PEOPLE IN SOUTH CENTRAL YAZOO...NORTHERN HINDS...SOUTHWESTERN MADISON
AND EAST CENTRAL WARREN COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3252 9001 3229 9021 3242 9067 3260 9039
TIME...MOT...LOC 1826Z 292DEG 25KT 3249 9041

JA

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 11:38 AM CDTSpecial Weather StatementJANWebster32 min
Aug 9, 12:21 PM CDTSpecial Weather StatementJANKemper29 min
Aug 9, 12:25 PM CDTSpecial Weather StatementJANLauderdale30 min
Aug 9, 12:39 PM CDTSpecial Weather StatementJANWarren31 min
Aug 9, 12:49 PM CDTSpecial Weather StatementJANClay, Oktibbeha61 min
Aug 9, 1:01 PM CDTSevere Thunderstorm WarningJANClay, Oktibbeha40 min
Aug 9, 1:06 PM CDTSpecial Weather StatementJANWinston29 min
Aug 9, 1:10 PM CDTSevere Thunderstorm WarningJANIssaquena, Warren, Yazoo33 min
Aug 9, 1:15 PM CDTSpecial Weather StatementJANNeshoba30 min
Aug 9, 1:25 PM CDTSpecial Weather StatementJANHinds30 min
Aug 9, 1:37 PM CDTSpecial Weather StatementJANKemper, Noxubee28 min
Aug 9, 1:54 PM CDTSevere Thunderstorm WarningJANHinds, Madison, Rankin49 min
Aug 9, 2:06 PM CDTSpecial Weather StatementJANKemper29 min
Aug 9, 2:33 PM CDTFlash Flood WarningJANHinds, Rankin117 min
Aug 9, 2:44 PM CDTSpecial Weather StatementJANSimpson, Smith31 min
Aug 9, 3:11 PM CDTSpecial Weather StatementJANSimpson44 min
Aug 9, 3:16 PM CDTSevere Thunderstorm WarningJANSimpson21 min
Aug 9, 3:28 PM CDTSpecial Weather StatementJANWinston32 min
Aug 9, 3:34 PM CDTFlash Flood WarningJANAdams, Franklin, Jefferson116 min
Aug 9, 3:34 PM CDTSpecial Weather StatementJANCovington31 min
Aug 9, 3:39 PM CDTSpecial Weather StatementJANJones31 min
Aug 9, 3:50 PM CDTSpecial Weather StatementJANForrest30 min
Aug 9, 4:12 PM CDTSpecial Weather StatementJANJefferson Davis43 min
Aug 9, 4:43 PM CDTFlash Flood WarningJANNeshoba, Winston2 hr
Aug 9, 4:52 PM CDTSpecial Weather StatementJANJones, Marion28 min
Aug 9, 5:39 PM CDTSpecial Weather StatementJANWashington41 min
Aug 9, 6:23 PM CDTSpecial Weather StatementJANWashington47 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.